MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 10X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 10X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF1030
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, there was resistance while advancing the complaint coil, a 10mm x 30cm orbit galaxy complex fill coil (640cf1030 / 30921950) in the microcatheter (unspecified brand).When the coil was removed, it was stretched.The reported issue resulted in a 5-minute procedure delay.The complaint coil was removed.It was reported that the procedure was successfully completed.There was no negative patient impact.On 25-may-2023, additional information was received.The information indicated that the procedure was targeting a 12mm x 10mm lobulated bifurcated aneurysm on the anterior communicating artery (acom).No neck remodeling was used.The microcatheter used was an echelon¿ 10 microcatheter (medtronic).Continuous flush was maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The resistance was felt during the advancement of the coil through the microcatheter at mid-shaft of the microcatheter.The information indicated that after the issue encountered with the complaint coil, four (4) more coils were deployed through the same microcatheter.There were no kinks on the microcatheter that may have contributed to the reported issue in the complaint.The difficulty advancing the coil occurred during insertion through the microcatheter, before exiting the microcatheter.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.A one-to-one relationship between coil and delivery tube was not verified with fluoro prior to repositioning.There was no additional damage noted on the coil when it was removed aside from the stretched condition reported.There was no blood flow restriction / reduction as a result of the reported issue.The replacement product was another 10mm x 30cm orbit galaxy complex fill coil (640cf1030).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30921950) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 13-jun-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 10mm x 30cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The complaint device was inspected under the microscope.It was observed that the embolic coil was no longer attached to the gripper and it was not returned for evaluation.The gripper was observed in a ¿wavy¿ condition; however, no elongation marks were found that indicate the coil was mechanically detached.The issue documented in the compliant that there was resistance experienced during the advancement of the coil through the microcatheter could not be evaluated through functional testing as the device was returned incomplete without the coil component.However, the condition of the gripper suggests that the device was forcibly advance due to the reported resistance encountered during the procedure and the issue can be confirmed based on this finding.According to the risk documentation, delivery tube / embolic coil not pushing through the microcatheter or encountering resistance in microcatheter is a potential failure mode that can occur during embolic coil placement due to 1) excessively tortuous anatomy, 2) incompatibility with microcatheter, and 3) clot formation in the microcatheter.The coil stretching as reported in the event cannot be confirmed since the coil component was not returned for further evaluation; the complaint detailed that there was no additional damage noted on the coil aside from the stretched condition.The coil detachment was not originally reported in the complaint and its exact time of occurrence cannot be determined based on the amount of evidence available, thus, it is not considered a contributing factor nor a consequence of the reported failure.Coil stretching is a known potential issue associated with the use of this device.According to the risk documentation, coil stretching can occur during embolic coil placement due to excessive system manipulation, which may have been prompted by the resistance encountered during the procedure.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.A review of manufacturing documentation associated with this lot (30921950) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil stretching from leaving the facility.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precaution: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 10X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17062038
Report Number3008114965-2023-00320
Device Sequence Number8784023
Product Code KRD
UDI-Device Identifier10886704030416
UDI-Public10886704030416
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number640CF1030
Device Catalogue Number640CF1030
Device Lot Number30921950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/13/2023
06/20/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/13/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)
Patient SexUnknown